Alert archive / New Mexico / Wind Advisories in 2015
Wind Advisory 16, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Nov 5, 2015, 3:08 AM MST for Otero County, New Mexico. It took effect at Nov 5, 2015, 7:00 AM MST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2015, 3:08 AM MST (10:08 UTC)
- In effect from
- Nov 5, 2015, 7:00 AM MST
- Expired
- Nov 5, 2015, 3:00 PM MST
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 10.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2236 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
326 WWUS74 KEPZ 051008 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 308 AM MST THU NOV 5 2015 ...WINDY ACROSS THE SACRAMENTO MOUNTAINS THIS MORNING AND EARLY THIS AFTERNOON... .AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE SOUTHERN ROCKY MOUNTAINS THIS MORNING AND EARLY THIS AFTERNOON CAUSING WINDY CONDITIONS OVER THE SACRAMENTO MOUNTAINS. WEST WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH THROUGH EARLY AFTERNOON. NMZ415-416-052200- /O.NEW.KEPZ.WI.Y.0016.151105T1400Z-151105T2200Z/ SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- INCLUDING THE CITIES OF...CLOUDCROFT...SUNSPOT...APACHE SUMMIT... MAYHILL...SACRAMENTO...PINON 308 AM MST THU NOV 5 2015 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 3 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 3 PM MST THIS AFTERNOON. * TIMING...WEST WINDS WILL INCREASE THROUGH THE MORNING HOURS AND ATTAIN MAXIMUM SPEEDS AROUND NOON. WINDS SHOULD SLOWLY DIMINISH AFTER 2 PM. * WINDS...WESTERLY WINDS WILL HAVE SUSTAINED SPEEDS AROUND 30 MPH WITH GUSTS UP TO 50 MPH. * IMPACTS...DIFFICULT DRIVING CONDITIONS WILL EXIST...ESPECIALLY FOR HIGH PROFILE VEHICLES. MINOR PROPERTY DAMAGE POSSIBLE INCLUDING DOWNED TREE LIMBS OR EVEN DOWNED POWER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ402>410-052200- /O.CON.KEPZ.FZ.A.0001.151106T0900Z-151106T1500Z/ SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY- INCLUDING THE CITIES OF...SILVER CITY...LAKE ROBERTS...KINGSTON... FORT BAYARD...MIMBRES...FAYWOOD...HURLEY...GRANT COUNTY AIRPORT... LORDSBURG...REDROCK...VIRDEN...ANIMAS...HACHITA... ANTELOPE WELLS...CLOVERDALE...DEMING...COLUMBUS...HILLSBORO... WINSTON...TRUTH OR CONSEQUENCES...DERRY...SPACEPORT...GARFIELD... HATCH...RADIUM SPRINGS 308 AM MST THU NOV 5 2015 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * TEMPERATURES...WILL FALL TO BETWEEN 25 AND 32 DEGREES. * IMPACTS...PETS OUTDOORS MAY NEED MORE SHELTER FROM THE COLD. A PERIOD OF SUB FREEZING TEMPERATURES MAY AFFECT LATE SEASON CROPS. SENSITIVE VEGETATION MAY BE DAMAGED OR KILLED. * TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING BETWEEN 2 AM AND 3 AM FRIDAY...AND CONTINUE UNTIL AROUND 8 AM FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ ROGASH
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Nov 5, 2:38 AM MST, 30 minutes earlier.
Area forecast discussion, Nov 5, 2:38 AM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
238 AM MST THU NOV 5 2015
.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL BRING BREEZY TO WINDY AND COOLER
WEATHER TODAY ALONG WITH A FEW MORNING RAIN SHOWERS OVER THE
HIGHER MOUNTAINS. WESTERLY WINDS ALOFT WILL THEN PRODUCE DRY
WEATHER ACROSS NEW MEXICO AND WEST TEXAS FRIDAY THROUGH EARLY NEXT
WEEK. TEMPERATURES WILL BECOME A LITTLE WARMER MONDAY AND TUESDAY
BEFORE ANOTHER COLD FRONT COOLS THINGS DOWN NEXT WEDNESDAY.
&&
.DISCUSSION...
STRONG UPPER LEVEL DISTURBANCE WILL SWING EASTWARD ACROSS NEW
MEXICO AND WEST TEXAS TODAY WITH ASSOCIATED STRONG PVA AND HIGH
WINDS ALOFT CAUSING BREEZY TO WINDY CONDITIONS ACROSS THE REGION.
MID LEVEL WINDS AROUND 50 KT INDICATE SURFACE WIND SPEEDS WILL BE
AROUND ADVISORY CRITERIA OVER THE SACRAMENTO MOUNTAINS THIS
MORNING THROUGH MID AFTERNOON BEFORE GRADIENTS BEGIN TO WEAKEN.
CONTINENTAL TRAJECTORIES WILL PRECLUDE SIGNIFICANT MOISTURE INFLOW
BUT STRONG DYNAMIC FORCING MAY INDUCE ISOLATED RAIN SHOWERS OVER
THE HIGH MOUNTAINS THIS MORNING. OTHERWISE EXPECT DRY CONDITIONS
TODAY WITH CONTINUED COLD AIR ADVECTION LOWERING TEMPERATURES
BELOW NORMAL.
FOR TONIGHT THE COMBINATION OF LOW HUMIDITY...LIGHT WINDS AND CLEAR
SKIES WILL ALLOW OPTIMAL RADIATIONAL COOLING. THUS FREEZE WATCH
LOOKS APPROPRIATE WEST OF THE RIO GRANDE AS EXPECT READINGS ONLY
AROUND 30 F BY SUNRISE FRIDAY.
SOLAR HEATING AND SUBSIDENCE BEHIND TROUGH WILL BRING SLIGHT
WARMING ON FRIDAY BEFORE A POSITIVELY TILTED UPPER TROUGH WITH A
COLD FRONT SLIDES SOUTHWARD THROUGH THE CWA SATURDAY. DESPITE THE
ATTENDANT LIFT FROM THESE FEATURES MOISTURE WILL WILL REMAIN
SPARSE SO NO PRECIP IS EXPECTED. HOWEVER COOL AIR ADVECTION
BEHIND THE FRONT WILL RESULT IN TEMPERATURES FALLING A LITTLE
BELOW NORMAL AGAIN SATURDAY AND SUNDAY.
ZONAL FLOW WILL THEN TRANSPORT CONTINUED DRY AND WARMER AIR MASS
BACK INTO NEW MEXICO MONDAY AND TUESDAY BEFORE ANOTHER UPPER
DISTURBANCE WITH A COLD FRONT PRODUCES COOLER DRY AND POSSIBLY
BREEZY TO WINDY CONDITIONS WEDNESDAY.
&&
.AVIATION...VALID 05/12Z-06/12Z.
A PASSING UPPER DISTURBANCE WILL BRING BREEZY TO WINDY CONDITIONS
TODAY RESULTING IN SURFACE WINDS GUSTING FROM 30 TO 40 MPH WITH
HIGHER GUSTS AROUND 50 MPH HIGHER MOUNTAINS AND EASTERN SLOPES.
THUS AREAS OF MODERATE OR GREATER TURBULENCE POSSIBLE BELOW
10,000 FEET AGL THROUGH 22Z. OTHERWISE VFR CONDITIONS EXPECTED
EXCEPT FOR POSSIBLE VERY ISOLATED MVFR CONDITIONS IN RAIN SHOWERS
OVER HIGHER MOUNTAIN UNTIL 18Z.
&&
.FIRE WEATHER...
AN UPPER LEVEL DISTURBANCE WILL BRING BREEZY TO WINDY AND COOLER
WEATHER TODAY ALONG WITH A FEW MORNING RAIN SHOWERS OVER THE
HIGHER MOUNTAINS. EXPECT WIND GUSTS FROM 30 TO 40 MPH ACROSS MOST
OF THE AREA THIS MORNING AND EARLY THIS AFTERNOON BUT WITH GUSTS
TO 50 MPH OVER THE SACRAMENTO MOUNTAINS. WESTERLY WINDS ALOFT
WILL THEN PRODUCE DRY WEATHER ACROSS NEW MEXICO AND WEST TEXAS
FRIDAY THROUGH EARLY NEXT WEEK. TEMPERATURES WILL BE NEAR OR A
LITTLE BELOW NORMAL FRIDAY THROUGH SUNDAY BEFORE WARMING A LITTLE
ABOVE NORMAL MONDAY AND TUESDAY. ANOTHER COLD FRONT AND UPPER
DISTURBANCE MAY BRING COOLER AND BREEZY TO WINDY CONDITIONS
WEDNESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 64 37 69 43 / 0 0 0 0
SIERRA BLANCA 67 36 70 41 / 0 0 0 0
LAS CRUCES 61 32 65 38 / 0 0 0 0
ALAMOGORDO 62 32 66 36 / 0 0 0 0
CLOUDCROFT 44 25 50 30 / 20 0 0 0
TRUTH OR CONSEQUENCES 60 32 61 37 / 0 0 0 0
SILVER CITY 52 28 59 33 / 20 0 0 0
DEMING 61 30 64 38 / 0 0 0 0
LORDSBURG 60 30 66 36 / 0 0 0 0
WEST EL PASO METRO 65 38 69 44 / 0 0 0 0
DELL CITY 67 34 70 40 / 0 0 0 0
FORT HANCOCK 69 38 73 43 / 0 0 0 0
LOMA LINDA 61 35 66 42 / 0 0 0 0
FABENS 66 36 71 41 / 0 0 0 0
SANTA TERESA 64 35 67 41 / 0 0 0 0
WHITE SANDS HQ 62 34 65 39 / 0 0 0 0
JORNADA RANGE 61 29 64 35 / 0 0 0 0
HATCH 61 30 64 36 / 0 0 0 0
COLUMBUS 62 33 66 40 / 0 0 0 0
OROGRANDE 63 35 66 41 / 0 0 0 0
MAYHILL 53 28 57 32 / 20 0 0 0
MESCALERO 52 27 58 30 / 20 0 0 0
TIMBERON 51 30 55 34 / 20 0 0 0
WINSTON 52 26 56 30 / 20 0 0 0
HILLSBORO 58 28 61 34 / 0 0 0 0
SPACEPORT 61 29 64 35 / 0 0 0 0
LAKE ROBERTS 53 23 60 27 / 20 0 0 0
HURLEY 55 28 61 32 / 0 0 0 0
CLIFF 58 25 65 30 / 10 0 0 0
MULE CREEK 56 22 63 27 / 10 0 0 0
FAYWOOD 56 29 60 34 / 0 0 0 0
ANIMAS 62 31 68 37 / 0 0 0 0
HACHITA 61 30 66 35 / 0 0 0 0
ANTELOPE WELLS 62 31 67 37 / 0 0 0 0
CLOVERDALE 58 30 65 39 / 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
NMZ402>410.
WIND ADVISORY FROM 7 AM THIS MORNING TO 3 PM MST THIS AFTERNOON
FOR NMZ415-416.
TX...NONE.
&&
05 ROGASHHazardous weather outlook, Nov 4, 3:45 AM MST, 23 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 445 AM MDT WED NOV 04 2015 NMZ401>417-TXZ418>424-051230- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-NORTHERN DONA ANA COUNTY- SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-CENTRAL TULAROSA BASIN- SOUTHERN TULAROSA BASIN-WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-SACRAMENTO MOUNTAINS ABOVE 7500 FEET-EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-WESTERN EL PASO COUNTY- EASTERN/CENTRAL EL PASO COUNTY-NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-SOUTHERN HUDSPETH HIGHLANDS-RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 445 AM MDT WED NOV 04 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...TODAY AND TONIGHT. AREAS OF RAIN SHOWERS WITH VERY ISOLATED THUNDERSTORMS TODAY. BRIEF HEAVY RAINS POSSIBLE WITH SEVERAL LOCATIONS RECEIVING UP TO A HALF INCH OF RAINFALL...MAINLY OVER THE HIGHER MOUNTAINS. OTHERWISE RAINFALL AMOUNTS WILL BE MOSTLY LESS THAN .25 INCH. ALSO WINDY THIS AFTERNOON WITH WEST TO SOUTHWEST WINDS GUSTING FROM 30 TO 40 MPH. ONLY A SLIGHT CHANCE OF MAINLY LIGHT RAIN OR LIGHT SNOW SHOWERS OVER THE HIGHER MOUNTAINS TONIGHT AND THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A FEW MAINLY LIGHT RAIN SHOWERS ACROSS THE AREA SATURDAY NIGHT AND SUNDAY. OTHERWISE NO HAZARDOUS WEATHER WILL OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 05 ROGASH
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:51 PM MST | Freeze Warning | EPZ | Doña Ana, Grant, Hidalgo, Luna, Otero, Sierra | 17 hr |
Nearby
Wind Advisories in New Mexico, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.